Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 14, NWS Binghamton, NY

June 14, 2000Steuben County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 14, 2000, 2:50 AM EDT for Steuben County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 14, 2000, 2:50 AM EDT (06:50 UTC)
Expired
Jun 14, 2000, 6:45 AM EDT
In force
4 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Steuben County, NY

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 6.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
521 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 140654
FFWBGM
NYC101-141045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 AM EDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN STEUBEN COUNTY IN CENTRAL NEW YORK.

* UNTIL 645 AM EDT.

* AT 245 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAINFALL...ALONG A LINE EXTENDING 
FROM   ARKPORT TO WELLSVILLE...MOVING EAST AT 20 MPH.

* THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL BE NEAR...
  WEST GREENWOOD AROUND 320 AM EDT.
  ARKPORT AND HARTSVILLE AROUND 325 AM EDT.
  GREENWOOD AND HORNELL AROUND 330 AM EDT.
  CANISTEO AND YOUNG HICKORY AROUND 335 AM EDT.
  TROUPSBURG AROUND 345 AM EDT.
  BUENA VISTA AND HOWARD AROUND 350 AM EDT.

THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHERN STEUBEN COUNTY 
AFTER 315 AM.  THESE STORMS WILL LIKELY PRODUCE HEAVY RAINFALL OF AN 
INCH OR MORE ON TOP OF ALREADY SATURATED GROUND FROM PREVIOUS STORMS 
ON TUESDAY NIGHT.  AREA RIVERS AND STREAMS HAVE BEEN RUNNING HIGH 
DUE TO LAST NIGHT'S STORMS AND ANY MORE HEAVY RAINFALL IN A SHORT 
DURATION WILL LIKELY PRODUCE FLOODING.   

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONSED. MOVE TO
HIGHER GROUND.

LAT...LON 4239 7805 4192 7812 4202 7696 4238 7712

$$

HOLMES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:10 PM EDT, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 13, 9:10 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
910 PM EDT TUE JUN 13 2000

SFC BNDRY DRAPED ACROSS WRN PA THIS EVE. MOISTURE ROUNDING THE RIDGE
IS BEING FRCD ACROSS THE BNDRY AND IS CONTINUING TO FIRE CONV.
INDIVIDUAL CELLS WEAKEN AS THE MVE EWRD AWAY FROM THE BNDRY BUT HAVE
TENDED TO BACK BUILD TWRD THE UNSTABLE AIR. WIDESPREAD SHWRS AND
TRWS HAVE MVD EAST AND SOUTH OF THE AREA AS THE SHRT WV PULLS OUT.
WITH THE BNDRY HANGING AROUND AND THE DEEP MOISTURE...BELIEVE THE
CHANCE OF A SHWR RERMAINS THRU THE NGT DESPITE THE RIDGG AT THE SFC
AND ALOFT. SO...WILL KEEP A MENTION OF A SHWR ALL ZONES...WITH HIER
POPS TO THE SOUTH.

WIDE RANGE OF TEMPS THIS EVENIANG FROM WEST TO EAST AS ELM COMES IN
AT 65...MSV 52. XPCT VERY LTL MVMT IN TEMPS OVERNIGHT.

.BGM...NONE.

MORFORD

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.